Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 5, 2016, 12:10 AM CDT for Adair County, Schuyler County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 12:10 AM CDT (05:10 UTC)
- Expired
- Aug 5, 2016, 1:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 190 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.0
The text
As transmitted.
637
WWUS83 KEAX 050510
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 AM CDT FRI AUG 5 2016
MOZ007-008-017-050600-
PUTNAM MO-ADAIR MO-SCHUYLER MO-
1210 AM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN
PUTNAM AND ADAIR COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF NOVINGER...OR 14 MILES NORTHWEST OF
KIRKSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...QUEEN CITY...NOVINGER...GREENTOP...BRASHEAR...MILLARD...
WORTHINGTON...LIVONIA AND KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4013 9239 4004 9285 4038 9285 4050 9270
4046 9235 4023 9235
TIME...MOT...LOC 0510Z 306DEG 27KT 4035 9276
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:59 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 4, 11:59 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1159 PM CDT THU AUG 4 2016 .Discussion... Issued at 322 PM CDT THU AUG 4 2016 Temperatures this afternoon have reached well into the mid to upper 90s across the area with heat indices well into the century mark. Noticeable changes are on the way however with much cooler temperatures in store for tomorrow and into next week. This is in thanks to a well-advertised pattern change, starting with a frontal boundary traversing the forecast area tonight. Current obs indicate the boundary is knocking on our doorstep, laid out across southeastern NE into west-central IA. Ahead of the front, some showers and thunderstorms have developed and will continue to track toward and into NW MO as the afternoon progresses. Nocturnal LLJ will crank up again tonight and with decent moisture availability as well as the front to work with, storm chances will be on the increase this evening into the overnight hours. With marginal shear values, the primary concern tonight will be the potential for flooding issues should storms containing moderate to heavy rain train over the same areas and/or have slow storm motions as the front slows down in its southward trek. However, gusty winds in some stronger storms will be possible as well. This nocturnal pattern looks to repeat throughout the weekend with the question being where the concentration/cluster of storms will develop. The models have been struggling to agree on the finer details of these sorts of situations thus far this summer and this event is no exception. Saturday night looks particularly possible for a bust scenario across this forecast area should the bulk of the precip go north into NE and IA with some models indicating as such. Of course, further out in the forecast period, the confidence in the details drops as the models diverge on solutions, although a period of unsettled weather looks to continue well into next week. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1159 PM CDT THU AUG 4 2016 A few isolated thunderstorms will continue to be possible in the vicinity of the terminals through Friday morning as a cold front pushes southward through the region; however, the bulk of the precipitation associated with it will likely remain to the east, therefore have just stuck with VCTS at all TAF sites tonight. Winds are currently veering to the north northwest behind the front and will then more gradually veer to the northeast through daybreak, and while speeds could be briefly gusty behind the front, speeds should then lessen to around 10 kts or lower for the remainder of the period. A few isolated thunderstorms are possible again Friday evening and during the overnight hours, but is too uncertain to mention yet. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...lg Aviation...Laflin
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CDT THU AUG 4 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 530 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES FROM 105 TO 110 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STORMS POSSIBLE OVER THE WEEKEND. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 4, 10:21 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1021 PM CDT THU AUG 4 2016 MOZ004-005-013-014-050400- HARRISON MO-GENTRY MO-DE KALB MO-DAVIESS MO- 1021 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON... NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND NORTHEASTERN DEKALB COUNTIES UNTIL 1100 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PATTONSBURG...OR 9 MILES SOUTH OF ALBANY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BETHANY...PATTONSBURG...COFFEY AND MCFALL. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 76 AND 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4000 9435 4017 9442 4028 9404 4007 9393 TIME...MOT...LOC 0320Z 252DEG 23KT 4012 9427 JULY
Special weather statement, Aug 4, 11:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT THU AUG 4 2016
MOZ006-007-016-050500-
PUTNAM MO-SULLIVAN MO-MERCER MO-
1122 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERCER...NORTHERN
SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL MIDNIGHT CDT...
AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINCETON...OR 16 MILES NORTHWEST OF MILAN...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTOWN...POLLOCK...HARRIS AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4025 9297 4024 9336 4027 9337 4026 9338
4026 9344 4027 9344 4039 9349 4052 9309
TIME...MOT...LOC 0421Z 258DEG 25KT 4034 9338
JULYSpecial weather statement, Aug 5, 12:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 AM CDT FRI AUG 5 2016
MOZ007-008-017-050600-
PUTNAM MO-ADAIR MO-SCHUYLER MO-
1210 AM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN
PUTNAM AND ADAIR COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF NOVINGER...OR 14 MILES NORTHWEST OF
KIRKSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...QUEEN CITY...NOVINGER...GREENTOP...BRASHEAR...MILLARD...
WORTHINGTON...LIVONIA AND KIRKSVILLE REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4013 9239 4004 9285 4038 9285 4050 9270
4046 9235 4023 9235
TIME...MOT...LOC 0510Z 306DEG 27KT 4035 9276
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:21 PM CDT | Special Weather Statement | EAX | Gentry | 39 min |
| Aug 4, 11:22 PM CDT | Special Weather Statement | EAX | Putnam | 38 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.